Alert archive / Tennessee / Heat Advisories in 2021
Heat Advisory 4, NWS Nashville, TN
NWS Nashville, TN issued this heat advisory at Jul 30, 2021, 2:06 PM CDT for 7 counties in Tennessee. It took effect at Jul 31, 2021, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2021, 2:06 PM CDT (19:06 UTC)
- In effect from
- Jul 31, 2021, 12:00 PM CDT
- Expired
- Jul 31, 2021, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
Counties Giles County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 118 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973 WWUS74 KOHX 301906 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 206 PM CDT Fri Jul 30 2021 TNZ056>058-060-093>095-310000- /O.NEW.KOHX.HT.Y.0004.210731T1700Z-210731T2300Z/ /O.CON.KOHX.HT.Y.0003.000000T0000Z-210730T2300Z/ Perry-Hickman-Lewis-Maury-Wayne-Lawrence-Giles- Including the cities of Linden, Lobelville, Centerville, Hohenwald, Columbia, Clifton, Waynesboro, Lawrenceburg, and Pulaski 206 PM CDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM CDT SATURDAY... * WHAT...For this afternoon's Heat Advisory, heat index values up to 110. For tomorrow's Heat Advisory, heat index values up to 106 expected. * WHERE...Perry, Hickman, Lewis, Maury, Wayne, Lawrence and Giles Counties. * WHEN...For this afternoon's Heat Advisory, until 6 PM CDT this evening. For tomorrow's Heat Advisory, from noon to 6 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TNZ059-061-062-075-302300- /O.CON.KOHX.HT.Y.0003.000000T0000Z-210730T2300Z/ Williamson-Marshall-Rutherford-Bedford- Including the cities of Franklin, Brentwood, Lewisburg, Murfreesboro, Smyrna, La Vergne, and Shelbyville 206 PM CDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Heat index values as high as 108 expected. * WHERE...Southwest portions of Middle Tennessee. * WHEN...From 11 AM to 6 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 27
3 follow-up statements
035 WWUS74 KOHX 302338 AAA NPWOHX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Nashville TN 638 PM CDT Fri Jul 30 2021 TNZ056>058-060-093>095-311000- /O.CON.KOHX.HT.Y.0004.210731T1700Z-210731T2300Z/ Perry-Hickman-Lewis-Maury-Wayne-Lawrence-Giles- Including the cities of Linden, Lobelville, Centerville, Hohenwald, Columbia, Clifton, Waynesboro, Lawrenceburg, and Pulaski 638 PM CDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CDT SATURDAY... * WHAT...Heat index values up to 106 expected on Saturday afternoon. * WHERE...Perry, Hickman, Lewis, Maury, Wayne, Lawrence and Giles Counties. * WHEN...From noon to 6 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 21
118 WWUS74 KOHX 310745 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 245 AM CDT Sat Jul 31 2021 TNZ056>058-060-093>095-312300- /O.CON.KOHX.HT.Y.0004.210731T1700Z-210731T2300Z/ Perry-Hickman-Lewis-Maury-Wayne-Lawrence-Giles- Including the cities of Linden, Lobelville, Centerville, Hohenwald, Columbia, Clifton, Waynesboro, Lawrenceburg, and Pulaski 245 AM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... * WHAT...Heat index values up to 106 expected this afternoon. * WHERE...Perry, Hickman, Lewis, Maury, Wayne, Lawrence and Giles Counties. * WHEN...From noon to 6 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
047 WWUS74 KOHX 311929 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 229 PM CDT Sat Jul 31 2021 TNZ056>058-060-093>095-312300- /O.CON.KOHX.HT.Y.0004.000000T0000Z-210731T2300Z/ Perry-Hickman-Lewis-Maury-Wayne-Lawrence-Giles- Including the cities of Linden, Lobelville, Centerville, Hohenwald, Columbia, Clifton, Waynesboro, Lawrenceburg, and Pulaski 229 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected this afternoon. * WHERE...Perry, Hickman, Lewis, Maury, Wayne, Lawrence and Giles Counties. * WHEN...From now to 6 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 27
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this heat advisory went out at Jul 30, 2:02 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 30, 2:02 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 202 PM CDT Fri Jul 30 2021 .DISCUSSION... This afternoon isn't quite as bad as the last couple, but it is almost unbearable out there. Other than the Plateau (where I wish I was right now), most everybody has been in the 90-94 degree range with dew points in the 70s. Pulaski came in with the most ridiculous 91/79 at noon CDT. 'Sauna' doesn't begin to describe that. So, the Heat Advisory goes on until 6 pm for our southwest counties. As far as storm chances, I still think there's an outside chance we start to see some convection, but it should remain pretty isolated. Latest HRRR continues to show almost no development. A healthy 5000+ J/Kg of CAPE does reside across the south, so any convection that can fire up will have a good amount of energy to feed off of, but without any shear, a gust to 40 mph will likely be the best we can muster. Saturday afternoon is kind of a question mark regarding rain chances, but because I'm leaning towards our weekend rains holding off until Saturday evening/night, temperatures tomorrow will be quite similar to today. I wasn't going to, but it does look like we're going to meet Heat Advisory criteria again tomorrow in a few counties in the far southwest. Will prep this to match up with the neighbors and issue with this package. Our best chance for rain in the next 7 days looks to move into Middle TN Saturday night. Models have been fairly consistent in dropping a boundary through the state and hopefully giving everyone's yard a break from the dry conditions. I think we can expect at least scattered showers and thunderstorms before daybreak Sunday, then a continuation into the day Sunday. Looking over forecast soundings, I do see some evidence of deep layer shear (albeit only 25 kts), so a few strong storms will be possible by the early afternoon, but I think we'll be in good shape regarding any severity this weekend. On the plus side, this boundary coming in here for the last half of the weekend will push the heat out of TN. Temperatures should fall into the 80s for several days and there should only be small rain chances each day next week as an upper level low lingers off to our northeast. && .AVIATION... 18Z TAF DISCUSSION. VFR continue. Clouds, including low-level cu, are starting to break out over the Mid State this afternoon. While most locations remain dry today, isolated TSRA are possible at BNA/MQY/CSV thru 00z-02z. Winds remain light and variable at times, though NW wind will be the predominant direction thru the period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 93 72 87 68 / 10 20 70 60 20 Clarksville 68 90 69 85 65 / 10 30 70 40 10 Crossville 65 86 67 80 61 / 10 10 70 70 20 Columbia 72 94 72 86 67 / 20 20 70 70 30 Lawrenceburg 71 92 71 86 66 / 20 20 70 70 30 Waverly 70 92 70 85 66 / 10 30 70 50 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 6 PM CDT this evening for Bedford-Giles- Hickman-Lawrence-Lewis-Marshall-Maury-Perry-Rutherford-Wayne- Williamson. Heat Advisory from noon to 6 PM CDT Saturday for Giles-Hickman- Lawrence-Lewis-Maury-Perry-Wayne. && DISCUSSION......Unger AVIATION........Schaper
Hazardous weather outlook, Jul 30, 5:00 AM CDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Fri Jul 30 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-311000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Fri Jul 30 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory is in effect for areas mainly south of I-40 and west of I-24 from 11 am until 6 pm CDT for Heat Index values of 105 to 110 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some strong thunderstorms may be possible late Saturday afternoon through the early morning hours Sunday, and again during the afternoon through early evening hours Sunday. Main concerns with any strong thunderstorm development will be gusty strong winds and brief heavy rainfall which could lead to localized minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:33 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 57 min |
| Jul 30, 5:08 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 37 min |
| Jul 30, 5:18 AM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 117 min |
| Jul 30, 5:44 AM CDT | Special Weather Statement | OHX | Cumberland | 46 min |
| Jul 30, 3:30 PM CDT | Special Weather Statement | OHX | Lewis | 30 min |
| Jul 30, 3:37 PM CDT | Special Weather Statement | OHX | Lewis | 38 min |
| Jul 30, 4:08 PM CDT | Special Weather Statement | OHX | Lewis | 52 min |
| Jul 30, 4:29 PM CDT | Special Weather Statement | OHX | Lawrence | 31 min |
| Jul 30, 4:55 PM CDT | Special Weather Statement | OHX | Giles | 65 min |
Nearby
Heat Advisories in Tennessee, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.